rash after needle stick
Nov 26, 2007
I received a needlestick from a 22gauge needle from an iv catheter small stick to finger. The patient had a history of Hep B and a Hx of methamphetamine abuse. I was started on Combivar and sustina (sp) until the pt tested Hiv - 2 days later. She also tested + for hep c antibody and + hep b antibody but - for hep b antigen. I have developed a rash on my chest back neck and to a lesser degree on my arms and buttocks. I took a zytec yesterday and the rash is looking better today. I have no other symptoms no itch no fever no lymphadenopathy no sore throat. It has been only 10 days since the needlestick. Could this be related to Hep c or possibly the meds I took. I have no other health hx. Can a rash develope this soon after hep c exposure? Your comments would be appreciated.
Response from Dr. Wohl
I suspect a rash can be part of acute HCV. But, it also could have been from the few days of Sustiva. I am sure you will have testing done to see if there is any evidence of acute HCV. As you know, medications are not given to prevent HCV infection after exposure. Rather infection is looked for early and if detected, treatment is initiated and seems to be successful in many cases.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Sex On A Woman And HIV Transmission Risk
- Probability Of Getting HIV From Insertive Anal Sex
- Vaginal Sex Without Condom And HIV Transmission Risk
- Hpv During Window Period
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.